Texas, 2008

Wildfire in Texas, January 14, 2008

January 14, 2008 · NWS AMA · 1 event in 1 county or zone

or near the intersection of Texas State Highway 277 and Texas State Highway 2124 around 1300 CST. however no damage or injuries were reported.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A large wildfire began about two and a half miles north of Allison...or near the intersection of Texas State Highway 277 and Texas State Highway 2124 around 1300 CST. The wildfire burned approximately three hundred and twenty-five acres...however no damage or injuries were reported. Ten fire departments responded to the wildfire...which was contained around 1800 CST.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jan 14, 11:29 AM CST, 1 hour 31 minutes earlier.

Area forecast discussion, Jan 14, 11:29 AM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1129 AM CST MON JAN 14 2008

.AVIATION...
LIGHT WINDS WILL BECOME VRB THIS EVNG AS SFC HIGH SETTLES INTO
PNHDLS. RAPID DEVELOPMENT OF LEE TROF TMW WILL RESULT IN STRONG AND
GUSTY SWLY SFC WINDS BY MID TO LATE MRNG. GENLY SKC EXPECTED NEXT 24
HRS.

KRAMAR

&&

.PREV DISCUSSION... /ISSUED 543 AM CST MON JAN 14 2008/

AVIATION...
VFR CONDITIONS WILL PREVAIL WHILE SURFACE HIGH PRESSURE SETTLES OVER
THE PANHANDLES. WINDS WILL REMAIN LIGHT THOUGH SPEEDS ARE EXPECTED TO
STRENGTHEN FROM THE SOUTHWEST BY TUESDAY AFTERNOON.

NUNEZ

PREV DISCUSSION... /ISSUED 432 AM CST MON JAN 14 2008/

DISCUSSION...MAIN FORECAST EMPHASIS CENTERS ON CHANCE OF SNOW WED
AND TEMPS THROUGH THE ENTIRE PERIOD.

LONGWAVE PATTERN IS DOMINATED BY AN AMPLIFYING RIDGE OVER THE
WESTERN U.S. WITH AN UPPER TROUGH OVER THE GREAT LAKES REGION.
SFC HIGH PRESSURE WILL BUILD OVER THE AREA TODAY...KEEPING SFC WINDS
OUT OF THE NORTH. TEMPS WILL BE NEAR SEASONABLE...WITH HIGHS
RANGING FROM THE MID 40S TO THE MID 50S. SFC LEE TROUGH REDEVELOPS
TUE AHEAD OF AN ADVANCING UPPER TROUGH. TEMPS WILL WARM UP TO NEAR
60 DEG TUE AS SFC WINDS TURN TOWARD THE SOUTH.

ATTENTION THEN TURNS TO THE APPROACHING UPPER TROUGH. MODEL GUIDANCE
IS IN GOOD AGREEMENT WITH THE EVOLUTION OF THIS TROUGH THAT WILL
SWING ACROSS THE NORTHERN PLAINS WED. HOWEVER THEN TIMING DIFFERENCES
CROP UP...AS THE GFS IS QUICKER TO LIFT THE UPPER TROUGH TO THE EAST.
SEVERAL OF THE GFS ENSEMBLE MEMBERS ALSO LEAN TOWARD THE SLOWER
NAM/ECMWF/CANADIAN SO WILL TREND TOWARD THE SLOWER SOLUTIONS. COLD
AIRMASS OF PACIFIC ORIGIN WILL SURGE INTO THE AREA BEHIND A COLD
FRONT THAT WILL MOVE ACROSS THE PANHANDLES EARLY WED MORNING. WEAK
700 HPA FRONTOGENESIS FORCING AND INCREASING MID LEVEL MOISTURE
DURING THE AFTERNOON CAN BRING SOME LIGHT SNOW...SO WILL MAINTAIN
INHERITED 20 POPS...WITH HIGHER POPS ALONG THE OKLAHOMA PANHANDLE AND
FAR NORTHERN PORTION OF THE TEXAS PANHANDLE WHERE THE LIFT MAY BE
STRONGER.

SYSTEM WILL LIFT OUT TO THE EAST THU WHILE HIGH PRESSURE BUILDS INTO
THE AREA. NOT EXPECTING MUCH IN THE MODIFICATION OF TEMPS THU. NEAR
OR BELOW NORMAL TEMPS ARE EXPECTED THROUGH THE REMAINDER OF THE WEEK
AS ANOTHER COLD FRONT WHICH IS EXPECTED TO CROSS THE PANHANDLES FRI
BRINGS IN ANOTHER INTRUSION OF COLD AIR. FORECAST MODEL SOUNDINGS
INDICATE A LACK OF MOISTURE IN THE LLVLS...SO KEPT FORECAST DRY.
TEMPS WARM UP SLIGHTLY OVER THE WEEKEND BUT BOTH THE GFS AND ECMWF
INDICATE A POSSIBLE ARCTIC INTRUSION TOWARD THE END OF THE FORECAST
PERIOD.

CLK

FIRE WEATHER...
A SFC LEE TROUGH ORGANIZING OVER EASTERN COLORADO TUE WILL CAUSE
SOUTHERLY WINDS TO INCREASE TO NEAR RED FLAG CRITERIA. RH VALUES
CAN DROP BELOW 20 PERCENT DURING THE DAY AS TEMPS WARM UP ABOVE
NORMAL.

CLK

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Jan 14, 1:00 PM CST, 0 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CST MON JAN 14 2008

OKZ001>003-TXZ001>020-151200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CST MON JAN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

LOW RELATIVE HUMIDITIES AND GUSTY SOUTHWEST WINDS WILL RESULT IN AN
ELEVATED FIRE DANGER ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES
ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRAMAR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Hemphill

When
January 14, 1:00 PM CST to 6:00 PM CST
Where
Hemphill forecast zone
Reported by
Fire Department/Rescue
Coordinates
35.838, -100.270 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, January 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 68719.